Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Marquette, MI

June 8, 2012Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 8, 2012, 10:29 PM EDT for Schoolcraft County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2012, 10:29 PM EDT (02:29 UTC)
Expired
Jun 8, 2012, 10:53 PM EDT
In force
24 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 132 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WUUS53 KMQT 090229
SVRMQT
MIC153-090315-
/O.NEW.KMQT.SV.W.0011.120609T0229Z-120609T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1029 PM EDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...

* UNTIL 1115 PM EDT

* AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHEAST OF MANISTIQUE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GULLIVER AND SEUL CHOIX POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4595 8591 4592 8590 4591 8591 4596 8606
      4596 8612 4595 8614 4595 8620 4594 8622
      4596 8627 4617 8611 4613 8585 4596 8585
TIME...MOT...LOC 0230Z 291DEG 32KT 4601 8606
WIND...HAIL 60MPH 1.00IN

$$

MRD
2 follow-up statements
515 
WWUS53 KMQT 090235
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1035 PM EDT FRI JUN 8 2012

MIC153-090315-
/O.CON.KMQT.SV.W.0011.000000T0000Z-120609T0315Z/
SCHOOLCRAFT MI-
1035 PM EDT FRI JUN 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCHOOLCRAFT COUNTY UNTIL 1115 PM EDT...

AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF BLANEY PARK...OR 10 MILES EAST OF MANISTIQUE...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SEUL CHOIX POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4595 8591 4592 8590 4591 8591 4596 8606
      4596 8612 4595 8614 4595 8620 4594 8622
      4596 8627 4602 8623 4615 8596 4613 8585
      4596 8585
TIME...MOT...LOC 0235Z 291DEG 32KT 4599 8600
WIND...HAIL 60MPH 1.00IN

$$

MRD
809 
WWUS53 KMQT 090253
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1053 PM EDT FRI JUN 8 2012

MIC153-090303-
/O.CAN.KMQT.SV.W.0011.000000T0000Z-120609T0315Z/
SCHOOLCRAFT MI-
1053 PM EDT FRI JUN 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHOOLCRAFT
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4595 8591 4592 8590 4591 8591 4596 8606
      4596 8612 4595 8614 4595 8620 4594 8622
      4596 8627 4602 8623 4615 8596 4613 8585
      4596 8585
TIME...MOT...LOC 0253Z 291DEG 32KT 4593 8579

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:30 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 8, 9:30 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
930 PM EDT FRI JUN 8 2012

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 438 PM EDT FRI JUN 8 2012

WV LOOP/RAOBS/RUC ANALYSIS CONTINUE TO SHOW MAIN UPPER TROUGH
LIFTING NORTH OVER MANITOBA WITH PV ANAMOLY BEGINNING TO ENTER
FAR WEST LK SUPERIOR AND NORTHWEST WISCONSIN. 925-850MB THETA-E
ADVECTION THAT TRIGGERED MORNING SHRA/SCT TSRA HAS PUSHED INTO
CNTRL CWA AND MERGED WITH LAKE BREEZE CONVERGENCE TO TRIGGER
ADDITIONAL ROUND OF SHRA/TSRA MAINLY FM MQT-P53-ISQ. CLUSTER OF
TSRA OVR DELTA COUNTY MOST ACTIVE LAST HR IS WITHIN AXIS OF SFC
BASED CAPES UP TO 1000 J/KG AND DEEP LAYER SHEAR TO 40 KTS. A
COUPLE OF STORMS MAY HAVE PRODUCED SMALL HAIL...BUT OTHERWISE
HEAVY DOWNPOURS AND LIGHTNING HAVE BEEN THE MAIN HAZARDS. EVEN
THOUGH THESE SHRA/TSRA ARE PINNED TO LAKE BREEZE CONVERGENCE THEY
WILL LIKELY GET SWEPT UP IN THE LARGER SCALE 925-850MB TEMPERATURE
ADVECTION REGIME AND EDGE EAST THROUGH SUNSET. FARTHER WEST...THUS
FAR THERE HAS BEEN LITTLE ENHANCEMENT TO THE SHRA FORMING OVR WCNTRL
WISCONSIN ON EDGE OF DPVA JUST AHEAD OF PV ANAOMLY. SUSPECT THIS IS
DUE TO MID-LEVEL WARMING ON 12Z GRB SOUNDING. RUC AND NAM INDICATED
ONLY FURTHER WARMING WOULD OCCUR THIS AFTN AND THAT SHOWS UP WITH
RAP SPC MESOANALYSIS PAGE SHOWING MID-LEVEL LAPSE RATES ONLY MOIST
ADIABATIC OVR WCNTRL WI. WILL NEED TO KEEP FOCUS JUST SW OF CWA
EARLY THIS EVENING...BUT GENERALLY EXPECTING MAIN FOCUS FOR
SHRA/TSRA TONIGHT OVER FAR NCNTRL CWA INTO THE EASTERN CWA CLOSER
TO 925-850MB WARM FRONT.

TWEAKED POPS TO INDICATE GREATEST COVERAGE ALONG AND TO THE EAST
OF WHERE CURRENT CONVECTION IS ONGOING. MAIN ADJUSTMENT WAS TO
MOVE THE HIGHER POPS OUT OF THE KEWEENAW AND MOST OF BARAGA AND
MARQUETTE COUNTIES. YET STILL CANNOT COUNT OUT SOME SHRA/ISOLD
TSRA OVR WESTERN CWA LATE THIS AFTN/EARLY THIS EVENING SINCE THE
SHORTWAVE IS RIDING THROUGH AND INTERACTING WITH MOIST AIRMASS.
EXPECT SHORTWAVE TO CONTINUE EAST THROUGH THE NIGHT WITH SHRA/TSRA
OVR CNTRL AND EASTERN CWA TO GRADUALLY SLIDE EAST/NORTHEAST LATER
TONIGHT AS FORCING SLACKENS AND LOW-LEVEL SFC TROUGH AND H85 WARM
FRONT LIFT NORTH OF CWA. WHERE ONSHORE FLOW IS PRESENT IN THE
EVENING CLOSE TO LK SUPERIOR WILL HAVE RISK OF SOME FOG. WEBCAMS
SHOWED FOG DRIFTING INTO VCNTY OF MQT THIS AFTN...BUT BETTER CHANCE
OF FOG TONIGHT WILL LIKELY BE ON THE KEWEENAW MUCH OF THE NIGHT
WITH SE GRADIENT WIND. HIGHER DWPNTS AND SOME WIND IN THE WARM
SECTOR MUCH OF THE NIGHT SHOULD RESTRICT TEMPS FM FALLING MUCH
BLO 60F IN MOST AREAS.

WARM FRONT NORTH OF CWA ON SATURDAY...BUT GRADIENT IS NOT THAT
STRONG. HIGHER RESOLUTION MODELS MAINTAIN IDEA OF LAKE BREEZE
CONVERGENCE SETTING UP OVR MAINLY CNTRL AND EASTERN CWA BY
MIDDAY. MLCAPES COULD END UP FAIRLY HIGH AS MIXING IN THE MOIST
AIRMASS SHOULD ONLY LOWER DWPNTS INTO THE MID-UPR 50S AT THE
LOWEST. WITH THE LIGHT WINDS AROUND WILL LIKELY SEE DWPNTS MOST
SPOTS HOVER AROUND 60F MOST OF THE DAY. TEMPS SHOULD WARM MARKEDLY
ESPECIALLY AWAY FM LK SUPERIOR OVR WESTERN CWA. NAM/GFS AVERAGE FOR
H85 TEMPS SUGGESTS HIGHS WILL PUSH WELL INTO THE MIDDLE 80S TO
LOCALLY NEAR 90F IN ISOLD LOCATIONS. RESULTING MLCAPES EASILY PUSH
PAST 1000J/KG WITH MINIMAL CINH. LACK OF LARGER SCALE FORCING WILL
BE MAIN NEGATIVE FACTOR FOR CONVECTION...BUT THERE IS ENOUGH
LOW-LEVEL CONVERGENCE AND INSTABILITY TO KEEP CHANCES GOING INLAND
FM THE GREAT LAKES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 438 PM EDT FRI JUN 8 2012

SATURDAY NIGHT THROUGH SUNDAY...ANY LINGERING SHOWER AND
THUNDERSTORM ACTIVITY SATURDAY EVENING SHOULD DIMINISH AS LAKE
BREEZES CEASE AND INSTABILITY DECREASES. BROAD LOW PRESSURE WILL BE
CENTERED OVER MUCH OF THE PLAINS STATES SATURDAY NIGHT WITH UPPER
LEVEL 500 MB TROUGH STAGGERED TO THE WEST OVER THE ROCKIES.  THIS
SHOULD ALLOW WARM/MOIST SOUTHERLY FLOW TO INCREASE...HELPING TO
AMPLIFY THE UPPER LEVEL RIDGE BUILDING ACROSS THE REGION...WITH AXIS
RUNNING FROM WESTERN ONTARIO SOUTHWARD THROUGH CENTRAL WI AND
NORTHERN ILLINOIS. SURFACE HIGH LOCATED OVER THE SOUTHEASTERN U.S.
WILL HELP TO INCREASE MOISTURE FLOW INTO THE REGION AS MANY OF THE
ISOBARS ARE OPEN TO THE GULF.  THE SURFACE LOW AND ASSOCIATED COLD
FRONT WILL SHIFT TO THE EAST HELPING TO FOCUS MUCH OF THE CONVECTION
ACROSS MUCH OF MN THROUGH NORTHERN IA.  LOW AND HIGH TEMPERATURES
THROUGHOUT THIS PERIOD SHOULD BE SEVERAL DEGREES ABOVE NORMAL...WITH
LOWS EXPECTED TO BE IN THE MID TO UPPER 50S AND HIGHS IN THE UPPER
80S AND LOW 90S. HAVE KEPT FOG OVER THE MARINE AREAS THROUGH SUNDAY
NIGHT AS WAA OVER LAKE SUPERIOR SHOULD KEEP THE MARINE LAYER IN
PLACE...EFFECTIVELY TRAPPING THE MOISTURE NEAR THE SURFACE. FOG
POTENTIAL WILL LIKELY BE EXTENDED TO LATER TIME PERIODS AS WELL
DEPENDING ON TIMING OF COLD FRONT.

SUNDAY NIGHT THROUGH MONDAY...THE UPPER LEVEL LOW AT 500MB AND THE
SURFACE LOW SHOULD BECOME VERTICALLY STACKED OVER SOUTHERN MANITOBA
AS IT SHIFTS TO THE EAST...REACHING CENTRAL ONTARIO BY MONDAY
AFTERNOON. MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE PLACEMENT OF
THE LOW AS WELL AS FRONTAL POSITION AND TIMING. THE GFS/EC MODELS
SHOW THE FRONT OVER WESTERN UPPER MI MONDAY MORNING...PROCEEDING TO
EASTERN UPPER MI BY 00Z TUESDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT PASSES
THROUGH THE AREA AS MU CAPE VALUES ARE EXPECTED TO BE ON THE ORDER
OF 1500-2000 J/KG...WITH THE FRONT ACTING AS THE FORCING MECHANISM
TO FOCUS CONVECTION. LOOKING AT A FEW OF THE SEVERE WEATHER
PARAMETERS...CAPE IN THE HAIL GROWTH ZONE IS PROGGED TO BE ON THE
ORDER OF 700-800 J/KG ALONG WITH 0-6KM SHEAR VALUES AROUND 35 TO 40
KNOTS ALONG THE FRONT WOULD BE SUPPORTIVE OF HAIL. SHEAR VECTORS AR
EXPECTED TO BE LARGELY PARALLEL TO THE BOUNDARY WHICH WOULD BE MORE
SUPPORTIVE OF MULTICELLS FORMING INTO A LINEAR STRUCTURE. MOST OF
THE UPPER PENINSULA WILL BE IN THE RIGHT ENTRANCE REGION OF AN UPPER
LEVEL JET MONDAY AFTERNOON AND EVENING...SUPPORTING MORE ORGANIZED
CONVECTION. IT IS ALSO WORTH NOTING THAT THE THE QPF VALUES WERE
SIGNIFICANTLY HIGHER IN THE GFS GUIDANCE WHICH WAS LIKELY
CONTAMINATED BY CONVECTIVE FEEDBACK...SO REDUCED THE PRECIPITATION
TOTAL SLIGHTLY USING A BLEND OF THE PREVIOUS FORECAST ALONG WITH THE
EC.

HIGH TEMPERATURES WILL COOL TO MORE SEASONABLE VALUES IN THE UPPER
60S TO LOW 70S FROM MONDAY THROUGH FRIDAY...WITH LOW TEMPERATURES IN
THE UPPER 40S TO MID 50S.

MONDAY NIGHT THROUGH WEDNESDAY...AS THE FRONT CONTINUES TO PRESS
EASTWARD THE SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE EASTERN
UPPER PENINSULA MONDAY NIGHT WHILE WEAKENING...THANKS TO A MORE
STABLE AIR MASS IN PLACE DUE TO SOUTHERLY WINDS FLOWING ALONG THE
LONG AXIS OF LAKE MI. HIGH PRESSURE BUILDING OVER THE PLAINS MONDAY
NIGHT WILL TRACK EASTWARD INTO UPPER MI THROUGH TUESDAY AFTERNOON
AND REMAIN IN PLACE THROUGH WEDNESDAY...ALLOWING FOR DRY CONDITIONS
TO MOVE BACK INTO THE AREA.

WEDNESDAY NIGHT THROUGH FRIDAY...AS THE HIGH PRESSURE SYSTEMS SHIFTS
TO THE EAST...SOUTHERLY FLOW WILL RETURN TO THE AREA AHEAD OF THE
NEXT LOW PRESSURE SYSTEM. ALONG WITH THE SURFACE LOW...A TROUGH AT
500 MB WILL ALSO SHIFT THROUGH THE AREA WEDNESDAY NIGHT INTO
THURSDAY. AT THIS POINT HAVE SHIFTED THE CHANCE OF SHOWERS OVER THE
WESTERN PORTION OF THE U.P. AS UPPER LEVEL Q-DIVERGENCE IS
COLLOCATED WITH BEST MOISTURE AS SHOWN BY OVERLAYING RH FROM 1000MB
TO 500MB. DID NOT PLACE THUNDER IN THE FORECAST FOR THIS TIME PERIOD
AS IT APPEARS AS IF CAPE WOULD BE FAIRLY MINIMAL FOR MOST OF THE
CWA...WITH THE HIGHER VALUES REMAINING FARTHER WEST OVER MUCH OF MN.
FOR FRIDAY THE BEST MOISTURE AND Q-VECTOR DIVERGENCE SLIDES TO THE
NORTH...MAINLY OVER LAKE SUPERIOR...WHERE THE GREATEST PRECIPITATION
POTENTIAL WILL BE.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 930 PM EDT FRI JUN 8 2012

EXPECT SHOWERS AND THUNDERSTORMS TO REMAIN EAST AND NORTH OF THE TAF
SITES THE REST OF TONIGHT. CONDITIONS THEN IMPROVE ACROSS THE AREA
LATE TONIGHT AND DRIER AIR FILTERS IN FROM THE WEST. WEAK LLWS WILL
BE POSSIBLE AT ALL SITES BEHIND TROUGH PASSAGE EARLY THIS EVENING.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 438 PM EDT FRI JUN 8 2012

FOG IS EXPECTED TO DEVELOP OVER MUCH OF LAKE SUPERIOR THIS EVENING
AND REMAIN IN PLACE THROUGH AT LEAST MONDAY MORNING. THUNDERSTORMS
ARE ALSO EXPECTED OVERNIGHT AND AGAIN ON SUNDAY NIGHT THROUGH
TUESDAY MORNING...SOME OF THE STORMS COULD BE STRONG PRODUCING GUSTY
WINDS AND SMALL HAIL. THANKS TO A STABLE MARINE LAYER...WINDS SHOULD
REMAIN FAIRLY LIGHT OVER THE LAKE THROUGH NEXT FRIDAY WITH THE
EXCEPTION OF SUNDAY NIGHT AS WINDS WILL REACH THE 20 TO 25 KNOT
RANGE AHEAD OF A COLD FRONT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLA
LONG TERM...KEC
AVIATION...JLB
MARINE...KEC
Hazardous weather outlook, Jun 8, 4:19 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
419 PM EDT FRI JUN 8 2012

MIZ001>007-009>014-084-085-091100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
419 PM EDT FRI JUN 8 2012 /319 PM CDT FRI JUN 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY OVER THE NORTH CENTRAL AND EAST.
STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY...MAINLY OVER
THE INTERIOR EAST HALF IN THE AFTERNOON.

THE COMBINATION OF TEMPERATURES RISING TO NEAR 90...MINIMUM RELATIVE
HUMIDITY FALLING TO NEAR 35 PERCENT...AND A GUSTY SOUTH WIND AT 25 TO
30 MPH WILL CAUSE AN INCREASE RISK OF WILDFIRES ON SUNDAY
AFTERNOON...MAINLY OVER WESTERN UPPER MICHIGAN.

MORE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-091100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
419 PM EDT FRI JUN 8 2012 /319 PM CDT FRI JUN 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL AND EASTERN LAKE
SUPERIOR. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL
HAIL...AND HEAVY RAIN.

AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP ACROSS LAKE SUPERIOR THIS
AFTERNOON AND REMAIN THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING ACROSS EASTERN PORTIONS
OF THE LAKE.

MORE THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS WESTERN LAKE SUPERIOR
SUNDAY AFTERNOON AND OVER ALL OF LAKE SUPERIOR SUNDAY NIGHT THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY
APPRECIATED.

LMZ221-248-250-091100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
419 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONGER STORMS MAY
PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...AS WELL AS MONDAY INTO
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF HAIL...GUSTY WINDS...AND HEAVY RAIN WOULD BE GREATLY
APPRECIATED.

KEC

In the hours before

Local storm report, Jun 8, 8:17 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
817 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             SKANEE                  46.88N 88.22W
06/08/2012  M1.00 INCH       BARAGA             MI   CO-OP OBSERVER

            GROUND WHITE WITH HAIL.

&&

PETRO
Local storm report, Jun 8, 8:38 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
838 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             MARQUETTE               46.55N 87.40W
06/08/2012  M1.25 INCH       MARQUETTE          MI   PUBLIC

            HAIL COMING DOWN AT TOURIST PARK. SOME CIRCULAR MOTION IN
            THE CLOUDS. SAW SOME DOWNED TREE BRANCHES AT JACOBETTI
            TECH CENTER.

&&

PETRO
Local storm report, Jun 8, 8:40 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
840 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             MARQUETTE               46.55N 87.40W
06/08/2012  E0.50 INCH       MARQUETTE          MI   PUBLIC

            ON PARK STREET

&&

PETRO
Local storm report, Jun 8, 10:03 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1003 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TORNADO          9 SW BIG BAY            46.73N 87.85W
06/08/2012                   MARQUETTE          MI   PUBLIC

            POSSIBLE TORNADO REPORTED AT EAGLE MINE. DEBRIS BLOWN
            AROUND, POWER LINE DOWN, NUMEROUS TREES DOWN.

&&

PETRO

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:13 PM EDTSevere Thunderstorm WarningMQTMarquette32 min
Jun 8, 8:24 PM EDTTornado WarningMQTMarquette36 min
Jun 8, 8:28 PM EDTSevere Thunderstorm WarningMQTAlger, Marquette62 min
Jun 8, 8:45 PM EDTSevere Thunderstorm WarningMQTMarquette45 min
Jun 8, 8:55 PM EDTSpecial Marine WarningMQT65 min
Jun 8, 10:20 PM EDTSpecial Marine WarningMQT35 min
Jun 8, 10:25 PM EDTSpecial Marine WarningMQT34 min
Jun 9, 12:27 AM EDTSpecial Marine WarningMQT93 min
Jun 9, 9:59 AM EDTMarine Dense Fog AdvisoryMQT22 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.